MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Codes Burst Container or Vessel (1074); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon catheter was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon burst when inflated to 16 psi.Subsequently, the inflation medium of the balloon was found filling the retroperitoneum of the patient which made the image of the kidney under fluoroscopy too challenging to see.Reportedly, there are two wires in the kidney at that time.The procedure was not completed due to this event, and the patient had to be brought back to the hospital at a later date for another procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block g3: user facility/importer report# (b)(4).Block h6: device code 1074 captures the reportable event of balloon burst.Device code 3191 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon catheter was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon burst when inflated to 16 psi.Subsequently, the inflation medium of the balloon was found filling the retroperitoneum of the patient which made the image of the kidney under fluoroscopy too challenging to see.Reportedly, there are two wires in the kidney at that time.The procedure was not completed due to this event, and the patient had to be brought back to the hospital at a later date for another procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Additional information received on 23oct2020.Note: this report pertains to an encore inflation device and a nephromax dilatation balloon catheter used in the same patient and procedure.The nephromax dilatation balloon catheter was used together with and encore inflation device.Reportedly, the encore inflation device was noted hard to use.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10552980
Report Number3005099803-2020-04053
Device Sequence Number3146185
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0024477503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR